Ohio, 2003Flood in Ohio, August 5, 2003
August 5, 2003 · NWS CLE · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 5, 2:55 PM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 5, 2:55 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
355 PM EDT TUE AUG 5 2003
LTL CHG IN THE AMS THRU SAT AND WI THE PERSISSTENT UPR LOW CONTG TO
ROT OVR THE GRTLKS AREA XPCT MORE SCT TSTMS DURG THE PD. WL ISSUE A
FLOOD WATCH FOR SLOW MOVG TSTMS OVR PTNS OF THE NW & THE WATER
SOAKED AREAS OF THE NORTHEAST INLAND. PCPN EVENTS SHULD BE CONFINED
MNLY TO THE DIURNAL HTG HRS OF THE AFTN/EVENG THEN ACTIVTY SHULD
TAPER OFF AT NIGHT OVR THE RMNDR OF THE WEEK.
.CLE...
OH...FLOOD WATCH /3/6//7/8 & /20/21/22/30/31/32/38 THRU 4 AM
PA...NONE.
Hazardous weather outlook, Aug 5, 5:31 AM EST, 12 hours 19 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-051230-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
631 AM EDT TUE AUG 5 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.
.DAY ONE...TODAY
SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT...MAINLY DURING
THE AFTERNOON AND EVENING HOURS. SEVERE WEATHER...GUSTY WINDS OR
LARGE HAIL...IS NOT EXPECTED AT THIS TIME. HOWEVER...THE STORMS
WILL BE SLOW MOVING AND LOCALLY HEAVY RAINFALL MAY OCCUR.
.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS ARE STILL EXPECTED FOR WEDNESDAY AND
THURSDAY...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Aug 5, 3:36 PM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
436 PM EDT TUE AUG 5 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 PM 2 W GIRARD PA WIND DAMAGE
08/05/03 ERIE SEVERAL LARGE LIMBS DOWN.
0130 PM LAKE CITY PA FLOOD
08/05/03 ERIE FLOODING IN LOW LYING
AREAS IN LAKE CITY.
0130 PM GREENFIELD TOWNSHIP PA FLOOD
08/05/03 ERIE ROADWAY FLOODING.
0406 PM POLK OH FLASH FLOODS
08/05/03 ASHLAND S.R. 42 UNDER HIGH WATER.
0412 PM ASHLAND OH FLASH FLOODS
08/05/03 ASHLAND WATER FLOWING DOWN
HILL...CAR IN DITCH.
FMKLocal storm report, Aug 5, 3:53 PM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
453 PM EDT TUE AUG 5 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM 2 E SUFFIELD OH .75 INCH HAIL
08/04/03 PORTAGE
FMKFlood, Stark
- When
- August 5, 5:50 PM EST to 8:30 PM EST
- Where
- Stark forecast zone
- Property damage
- $100,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.814, -81.366 (the zone’s center; the record gives no point)
Heavy rains fell on Stark County. Lowland flooding occurred across the county and several small streams and creeks left their banks. Several roads had to be briefly closed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Colorado, August 5, 20031 death · 1 event
- Flash Flooding in New York, August 5, 2003$4.3 million · 4 events
- Hail and Damaging Winds in Kansas, August 5, 2003$160,000 · 1.75 in hail · 28 events
- Hail and Damaging Winds in Virginia, August 5, 2003$250,000 · 1 in hail · 13 events
- Flash Flood in New Jersey, August 5, 2003$250,000 · 1 event
- Flash Flooding and Lightning Strike in New York, August 5, 2003$146,000 · 8 events
- Flash Flood and Flood in Ohio, August 5, 2003$157,000 · 50 kt wind · 5 events
- Lightning Strike in Oregon, August 5, 2003$150,000 · 1 event
- Hail and Damaging Winds in Oklahoma, August 5, 2003$100,000 · 1.75 in hail · 6 events
- Flood and Damaging Wind in Pennsylvania, August 5, 2003$105,000 · 50 kt wind · 2 events
- Tornado and Flash Flooding in New York, August 5, 2003$84,000 · F0 · 6 events
- Flash Flood in New York, August 5, 2003$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332898.